Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Got hives on belly, thighs and under armpit. What could be causing this?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
on occasions i seem to get hives on my belly and happened last week. also under my armpits and stomach....what could be causing these changes in my body
Posted Thu, 20 Dec 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 9 hours later
Hi there XXXXXXX.
I empathise with your situation &i hear you.
Dermatologists' worldwide are petrified of treating Urticarias..they are a dermatologist's potential graveyard.
The reason is allergy as a whole has not been fully demystified & is still an evolving subject. Am sure before putting you on these 'shots' the allergist did a series of patch & prick tests to help isolate the antigens or causative factors'. This too is not very accurate. Hence, i always maintain that the patient is the best clinician in cases of allergy. All that can be done is to keep a watchful eye. It is very possible given the locations of your lesions that a 'textile' or undergarment or perfume/deo can be the implicated item. It seems rather localised. It is also possible that stress or stressors are the precipitating or aggravating factors.
Please do continue with your allergy shots & perhaps add an oral tablet fexofenadine180 that is a non-sedative oral antihistamine for a 2 week period.
Perhaps the help of a clinical psychologist will help as also a dietitician to help with the weight loss & develop a more healthy lifestyle (basically yoga et al that help one changes as per your tastes)!
Online we can at best infer & offer you tips to make an informed choice & have done so to the best of my abilities. Do wish your hives clear away at the earliest & you enjoy continued good health! Cheers & Good luck. Please do follow my advice, close this query (will help give you a sense of closure ;-) & give us a healthy rating if time permits. Good Luck & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor